Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 7, 2020, 5:50 AM CDT for Renville County, Minnesota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2020, 5:50 AM CDT (10:50 UTC)
- Expired
- Jul 7, 2020, 6:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
County Renville County, MN
The radar
The Minneapolis radar (KMPX), 113 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
890
WWUS83 KMPX 071050
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
550 AM CDT Tue Jul 7 2020
MNZ065-073-071145-
Renville-Redwood-
550 AM CDT Tue Jul 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN REDWOOD AND CENTRAL
RENVILLE COUNTIES THROUGH 7 AM CDT...
At 549 AM CDT, a strong thunderstorm was located over Redwood Falls,
moving east at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Redwood Falls, Fairfax, Hector, Franklin, Morton, Belview, Delhi,
Bechyn, North Redwood and Redwood Falls Airport.
This includes the following highways...
U.S. Highway 212 between mile markers 87 and 95.
U.S. Highway 71 between mile markers 68 and 94.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4468 9534 4478 9463 4446 9463 4445 9472
4446 9480 4449 9482 4449 9486 4444 9487
4443 9530
TIME...MOT...LOC 1049Z 263DEG 24KT 4455 9511
$$
LSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:26 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 7, 3:26 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 326 AM CDT Tue Jul 7 2020 .SHORT TERM...(Today through Wednesday) Issued at 326 AM CDT Tue Jul 7 2020 A lackluster stationary front continues to cut across central MN, with a few areas of fog lingering this morning as winds remain extraordinarily weak and look to remain as such for most of today. Shortwave energy is producing the weakening convection over eastern South Dakota, with the movement looking to be east-southeast which could clip southwestern MN this morning. Most CAMs have this activity weakening over the next few hours but a few rumbles of thunder and brief showers in the southwest are possible by around sunrise. As the morning convection wanes, we can expect a similar day overall to the previous few days as far as how it feels, with warm and humid weather continuing. Temperatures will peak in the mid 80s for most with upper 80s for the metro with mainly high clouds and plenty of sunshine. Another shortwave begins to push into MN from ND by the evening which could spur some showers and storms, however the better activity looks to remain confined to the 925-850mb jet which remains west/northwest of the MPX coverage area. If the position of that jet were to shift east/southeast just a bit, we could end up seeing the potential for training storms and showers in west-central MN. While the threat of flash flooding is there if that does happen, this area also sorely needs the rainfall as it remains in abnormally dry to even D1 moderate drought conditions. Plenty of instability combined with decent mid level lapse rates will give us a risk for severe storms as well, however this is relying heavily on the forcing from the low level jet as we don't have another trigger to set off storms until a cold front arrives later in the day tomorrow. Our best PoPs remain in the northwest where the jet forcing is the strongest, however there is still some wiggle room in where it will eventually end up. .LONG TERM...(Wednesday night through Monday) Issued at 326 AM CDT Tue Jul 7 2020 The last half of the week we look to be under the influence of progressive semi-zonal flow, which will mean continuance of stormy weather and seasonably warm temps. On Wednesday night the cold front looks to be passing across the area, while shortwave energy in the base of the mid-level low over Saskatchewan/Manitoba progresses across the area. Instability ahead of the front is more than sufficient to support severe storms, although deep layer shear is displaced behind the front, which could potentially hinder storm organization. Showers and thunderstorms look to continue along the front through much of the overnight hours, with a quick inch+ of rain for a good portion of the forecast area given these storms should be pretty sufficient rainfall producers given precipitable water values in the 1.75-2.0 inch range. The threat for flooding issues is pretty marginal however given these storms will be transient (as compared to storms over the last week that were nearly stationary given the lack of steering flow under the mid-level ridge). Showers and thunderstorms look to linger in the east and south on Thursday near the boundary as another shortwave passes. Friday looks to be a dry day in between shortwaves, but then another shortwave trough tops the Four Corners mid-level ridge on Saturday. There are still some model differences regarding placement of the forcing sufficient for showers and thunderstorms, so at this point 40% POPS seem about right. Heading into next week the heat and humidity will build back up a bit again as the southwestern CONUS ridge builds toward the Plains. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1225 AM CDT Tue Jul 7 2020 Mainly VFR conditions tonight with some patchy fog possible in SW MN mainly an issue for RWF. Otherwise a lack of CIGS with mostly FEW/SCT upper level clouds today. Winds will be lacking with variable winds trending southeasterly at or under 05kts for the day. The big question and the largest uncertainty is whether or not the convection in South Dakota makes it to MN, and high res guidance is not too enthused by it. Left a mention out of the TAF for now but this is one area where we could see changes this morning. KMSP...VFR conditions with light winds throughout the day. Nocturnal convection likely remains southwest of the area and should not pose a threat to the terminal. Next chance for convection arrives Wednesday morning. /OUTLOOK FOR KMSP/ WED...Mainly VFR with evening TSRA/MVFR. Wind SSW 10-20 kts. THU...Mainly VFR with TSRA/MVFR possible early. Wind S/SW 5kts bcmg NW. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...TDH LONG TERM...LS AVIATION...TDH
Hazardous weather outlook, Jul 7, 4:43 AM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 443 AM CDT Tue Jul 7 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 080945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 443 AM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. A few thunderstorms are possible this morning in southern MN. Another round is possible in western and northwestern MN this evening and overnight. A marginal risk for severe storms is present this morning, with a slight risk in the northwest tonight. The primary risks are large hail and damaging winds, with heavy rain and flash flooding also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are expected through much of this week. There is a Slight Risk of severe storms across portions of Minnesota on Wednesday with a Marginal Risk of severe thunderstorms for much of the remainder of the coverage area. The main hazards are large hail and damaging winds. In addition, some thunderstorms may contain heavy rain and frequent lightning. Heat indices in the mid to upper 90s are possible on Wednesday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. TDH
In the hours before
Special weather statement, Jul 7, 5:50 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
550 AM CDT Tue Jul 7 2020
MNZ065-073-071145-
Renville-Redwood-
550 AM CDT Tue Jul 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN REDWOOD AND CENTRAL
RENVILLE COUNTIES THROUGH 7 AM CDT...
At 549 AM CDT, a strong thunderstorm was located over Redwood Falls,
moving east at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Redwood Falls, Fairfax, Hector, Franklin, Morton, Belview, Delhi,
Bechyn, North Redwood and Redwood Falls Airport.
This includes the following highways...
U.S. Highway 212 between mile markers 87 and 95.
U.S. Highway 71 between mile markers 68 and 94.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4468 9534 4478 9463 4446 9463 4445 9472
4446 9480 4449 9482 4449 9486 4444 9487
4443 9530
TIME...MOT...LOC 1049Z 263DEG 24KT 4455 9511
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:48 PM CDT | Special Weather Statement | MPX | Freeborn | 42 min |
| Jul 7, 3:05 PM CDT | Heat Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 29 more | 29 hr |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.